Reduced cd4 and change of drugs please help desperate!!!!!!!
Sep 18, 2004
Dear Sharon I have been on ARVs for over a year, when I started my doctor put me on combivir and viramune, after six months because of side effects we changed viramune to stocrin. In may I did did my immune tests and my cd4 count was 244 and the viral load has been undetectable since then last year. Two weeks ago I did the immune tests again and my cd4 count cell had dropped to 147, viral load still undetechtable, what do you think is the cause for this? My second question is that I'm planning to get pregnant soon and my doctor has suggested that I get put on kaletra coz its stronger for suppression of the virus, but my fears are the side effects of this particular drug, what else is then recommended for this process, is it posible to go back to virammune and after delivery is it posible to carry on with virammune or go back to stocrin?
Please help I find my self in dilemna coz Im not sure which is the best option and what next.
Response from Dr. Lee
I am not clear what side effects you are avoiding with the switch from viramune (niverapine) to stocrin (efavirenz). However, stocrin is not a good medication to use during pregnancy. If your viral level is undetectable, you don't necessarily need a "stronger" medicine. I would be curious if your cd4 percentage is still stable. But, you should consider prophylaxis for pneumocystis since your absolute numbers have dropped below 200. If you continue to have little or no viral activity you will be unlikely to have resistance develop and therefore will be able to go back on any previous effective therapy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.